Alert archive / Kansas / Flash Flood Warnings in 2008

Flash Flood Warning 6, NWS Kansas City, MO

June 2, 2008Bates County, Cass County, Missouri; 4 counties in Kansas

NWS Kansas City, MO issued this flash flood warning at Jun 2, 2008, 12:02 PM CDT for Bates County, Cass County, Missouri; 4 counties in Kansas. It was in force for 6 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2008, 12:02 PM CDT (17:02 UTC)
Expired
Jun 2, 2008, 6:00 PM CDT
In force
6 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
None

Counties Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Bates County, MO, Cass County, MO

The radar

The Pleasant Hill radar (KEAX), 50 km from the middle of the area, began a volume at 16:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 12:10 PM CDTFLASH FLOOD7 S Tonganoxie, KSKANSAS STATE HIGHWAY 24/40 IS CLOSED 7 MILES SOUTH OF TONGANOXIE, KANSAS, JUST NORTH OF THE LEAVENWORTH/DOUGLASS COUNTY LINE
Jun 2, 12:36 PM CDTHEAVY RAIN 28 Sw Olathe, KSTWO INCHES OF RAIN FELL IN 40 MINS STARTING AT JUST BEFORE NOON.
Jun 2, 12:39 PM CDTHEAVY RAIN 2.724 E Lawrence, KS
Jun 2, 2:13 PM CDTHEAVY RAIN 0W Freeman, MOCASS COUNTY MISSOURI SHERIFF REPORTS WATER ON THE ROAD ON 2 HIGHWAY WEST OF FREEMAN, MISSOURI
Jun 2, 2:22 PM CDTFLOODRockville, MOB HIGHWAY NORTH OF THE RAILROAD TRACKS HAS MINOR FLOODING.
Jun 2, 2:38 PM CDTFLASH FLOOD4 W Gardner, KSJOHNSON COUNTY KANSAS SHERIFF OFFICE REPORTS THAT 159TH STREET FROM EVENING STAR ROAD WEST TO THE DOUGLAS COUNTY LINE WAS CLOSED AT 215 PM CDT DUE TO FLASH FLOODING.
Jun 2, 2:49 PM CDTFLOOD1 E La Cygne, KSMIAMI COUNTY SO REPORTS WATER ON THE ROAD ON 152 HIGHWAY EAST OF LA CYGNE, KANSAS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 5.0 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2008-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 46 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2008-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
46 J/kg
Mixed-layer CIN
-410 J/kg
Mixed-layer LCL
1230 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KEAX 021706
FFWEAX
KSC091-103-107-121-MOC013-037-022300-
/O.NEW.KEAX.FF.W.0006.080602T1702Z-080602T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1202 PM CDT MON JUN 2 2008

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BATES COUNTY IN WEST CENTRAL MISSOURI
  JOHNSON COUNTY IN EAST CENTRAL KANSAS
  LINN COUNTY IN EAST CENTRAL KANSAS
  MIAMI COUNTY IN EAST CENTRAL KANSAS
  SOUTHERN LEAVENWORTH COUNTY IN NORTHEAST KANSAS
  SOUTHWESTERN CASS COUNTY IN WEST CENTRAL MISSOURI

* UNTIL 600 PM CDT

* AT 1201 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. RAINFALL RATES ASSOCIATED WITH THE HEAVIEST DOWNPOURS 
  WILL EXCEED 1 TO 2 INCHES PER HOUR. WHILE HEAVY RAINFALL HAS NOT   
  YET AFFECTED THE ENTIRE WARNED AREA...A COMPLEX OF VERY HEAVY      
  RAINFALL WILL TRACK SOUTHEAST...AFFECTING WESTERN PORTIONS OF THE  
  KANSAS CITY METRO AREA...ALONG WITH PORTIONS OF EAST CENTRAL       
  KANSAS AND WEST CENTRAL MISSOURI. THESE STORMS HAVE HAD A HISTORY  
  OF PRODUCING LOCALIZED RAINFALL AMOUNTS APPROACHING THREE INCHES.  
  LOW WATER CROSSINGS...POOR DRAINAGE...AND OTHER LOW LYING AREAS    
  WILL BE THE MOST LIKELY LOCATIONS TO EXPERIENCE FLOODING.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ADRIAN...BUTLER...DE SOTO...EDGERTON...GARDNER...HARRISONVILLE...LA
  CYGNE...LENEXA...LOUISBURG...MOUND CITY...OLATHE...OSAWATOMIE...
  PAOLA...PECULIAR AND PLEASANTON.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

LAT...LON 3804 9507 3897 9505 3898 9517 3914 9517
      3912 9491 3899 9491 3897 9462 3884 9462
      3848 9408 3806 9407 3806 9462 3803 9462

$$

SAW
3 follow-up statements
000 
WGUS73 KEAX 021824
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
121 PM CDT MON JUN 2 2008

KSC091-103-107-121-MOC013-037-022300-
/O.CON.KEAX.FF.W.0006.000000T0000Z-080602T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEAVENWORTH KS-JOHNSON KS-MIAMI KS-LINN KS-BATES MO-CASS MO-
121 PM CDT MON JUN 2 2008

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR LINN...MIAMI AND JOHNSON
COUNTIES IN EAST CENTRAL KANSAS...AND SOUTHERN LEAVENWORTH COUNTY IN
NORTHEAST KANSAS...AND SOUTHWESTERN CASS AND BATES COUNTIES IN WEST
CENTRAL MISSOURI UNTIL 600 PM CDT...

AT 101 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. THE 
HEAVIEST RAINFALL HAS SHIFTED TO THE SOUTH OF THE KANSAS CITY METRO 
AREA...AFFECTING MAINLY CASS AND BATES COUNTY. RAINFALL RATES WITH 
THESE STORMS MAY APPROACH OR EXCEED TWO INCHES PER HOUR. RUNOFF FROM 
CURRENT...AND EARLIER RAINFALL WILL CONTINUE TO PRODUCE FLOODING OF 
SMALL CREEKS AND LOW WATER CROSSINGS...ALONG WITH POOR 
DRAINAGE...AND OTHER LOW LYING AREAS 

SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...ADRIAN...BUTLER...DE SOTO...EDGERTON...GARDNER...
HARRISONVILLE...LA CYGNE...LENEXA...LOUISBURG...MOUND CITY...
OLATHE...OSAWATOMIE...PAOLA...PECULIAR AND PLEASANTON.

HIGH WATER ACROSS SOUTHERN LEAVENWORTH COUNTY HAS CAUSED THE CLOSURE 
OF HIGHWAY 40 TO THE SOUTH OF TONGANOXIE. IN ADDITION...LAW 
ENFORCEMENT OFFICIALS HAVE REPORTED SEVERAL ROAD CLOSURES ACROSS 
LINN COUNTY. IN ADDITION...OTHER ROADWAYS ARE LIKELY BEING AFFECTED 
BY HIGH WATER...ESPECIALLY ACROSS FAR WESTERN JOHNSON COUNTY WHERE 
OVER TWO AND A HALF INCHES OF RAIN HAS BEEN OBSERVED.

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.

LAT...LON 3804 9507 3897 9505 3898 9517 3914 9517
      3912 9491 3899 9491 3897 9462 3884 9462
      3848 9408 3806 9407 3806 9462 3803 9462

$$

SAW
000 
WGUS73 KEAX 022006
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
305 PM CDT MON JUN 2 2008

KSC091-103-107-121-MOC013-037-022300-
/O.CON.KEAX.FF.W.0006.000000T0000Z-080602T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEAVENWORTH KS-JOHNSON KS-MIAMI KS-LINN KS-BATES MO-CASS MO-
305 PM CDT MON JUN 2 2008

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR LINN...MIAMI AND JOHNSON
COUNTIES IN EAST CENTRAL KANSAS...AND SOUTHERN LEAVENWORTH COUNTY IN
NORTHEAST KANSAS...AND SOUTHWESTERN CASS AND BATES COUNTIES IN WEST
CENTRAL MISSOURI UNTIL 600 PM CDT...

AT 300 PM CDT...THUNDERSTORMS HAD PUSHED SOUTHEAST OF THE WARNED 
AREA. EARLIER HEAVY RAINFALL TOTALS WERE BETWEEN 1 AND 3 INCHES. 
RUNOFF FROM THIS RAINFALL WILL CONTINUE TO PRODUCE FLOODING OF SMALL 
CREEKS AND OTHER FLOOD PRONE AREAS INTO THE EVENING HOURS. SEVERAL 
ROADS ACROSS THE WARNED AREA ARE COVERED WITH WATER. KNOWN ROAD 
CLOSURES INCLUDE HIGHWAY 40 SOUTH OF TONGANOXIE IN LEAVENWORTH 
COUNTY...AND 159TH STREET TO THE WEST OF EVENING STAR ROAD IN 
JOHNSON COUNTY.

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.

LAT...LON 3804 9507 3897 9505 3898 9517 3914 9517
      3912 9491 3899 9491 3897 9462 3884 9462
      3848 9408 3806 9407 3806 9462 3803 9462

$$

SAW
000 
WGUS73 KEAX 022259
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
553 PM CDT MON JUN 2 2008

KSC091-103-107-121-MOC013-037-022308-
/O.EXP.KEAX.FF.W.0006.000000T0000Z-080602T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEAVENWORTH KS-JOHNSON KS-MIAMI KS-LINN KS-BATES MO-CASS MO-
553 PM CDT MON JUN 2 2008

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR LINN...MIAMI AND
JOHNSON COUNTIES IN EAST CENTRAL KANSAS...AND SOUTHERN LEAVENWORTH
COUNTY IN NORTHEAST KANSAS...AND SOUTHWESTERN CASS AND BATES COUNTIES
IN WEST CENTRAL MISSOURI WILL BE ALLOWED TO EXPIRE AT 600 PM CDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER MUCH OF THE WARNED 
AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE 
BEGINNING TO RECEDE...ENDING THE FLOOD THREAT FOR MOST OF THE AREA. 
THE JOHNSON COUNTY KANSAS SHERIFF DOES REPORT 215TH BETWEEN 
EVENINGSTAR AND EDGERTON ROADS IS CLOSED DUE TO HIGH WATER. AN AREA 
FLOOD WARNING WILL BE ISSUED UNTIL THAT FLOODING SUBSIDES. 

IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

LAT...LON 3804 9507 3897 9505 3898 9517 3914 9517
      3912 9491 3899 9491 3897 9462 3884 9462
      3848 9408 3806 9407 3806 9462 3803 9462

$$

PC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 10:41 AM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jun 2, 10:41 AM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1041 AM CDT MON JUN 2 2008

.UPDATE...

...MESOSCALE DISCUSSION...

HP SUPERCELLS CONTINUE TO TRACK SEWD ALONG ELEVATED INSTABILITY
BOUNDARY...ALTHOUGH THE NUMBER OF STORMS HAS DECREASED DUE TO
MERGERS OVER THE PAST HOUR.

TWO LEAD CELLS TRACKING ACROSS LINN COUNTY KS WILL CONTINUE TO
PRODUCE SIGNIFICANT HAIL OF AT LEAST GOLF BALL SIZE AS THEY TRACK
TOWARD EXTREME SOUTHWEST BATES COUNTIES AND INTO THE SGF CWA. BOTH
OF THESE STORMS CONTINUE TO SHOW CLASSIC RADAR SIGNATURES WITH VERY
LARGE THREE-BODY SCATTER SPIKES...PROLIFIC DEEP REFLECTIVITY CORES
AND IMPRESSIVE MID-LEVEL ROTATION/STORM TOP DIVERGENCE. GIVEN THAT
STORMS HAVE YET TO FULLY INGEST ANY SURFACE BASED INSTABILITY
(ALTHOUGH PROBABLY GETTING CLOSE)...DO NOT EXPECT ANY TORNADO THREAT
IN THE IMMEDIATE NEAR TERM. THIS IS CONFIRMED BY THE LACK OF
VELOCITY SIGNATURES IN THE LOWEST FEW THOUSANDS FEET ON WSR-88D.

MEANWHILE...TEXTBOOK HP SUPERCELL MERGER EVOLUTION ONGOING NEAR
TOPEKA AND THE TRANSITION TO A PARTICULAR DAMAGING SMALL SCALE BOW
ECHO APPEARS TO BE ONGOING. ATTENDANT VERY LARGE HAIL THREAT WILL
ALSO CONTINUE WITH THIS ACTIVITY...BUT COULD SEE WIND GUSTS IN
EXCESS OF HURRICANE FORCE AS THIS SMALL SCALE EVENT BEGINS TO
DEVELOP A REAR INFLOW AND FEEDS OFF INCREASING DOWNSTREAM BUOYANCY.
THIS ACTIVITY WILL TRACK ACROSS THE FAR SOUTHERN KC METRO INCLUDING
SOUTHERN LEAVENWORTH AND MUCH OF JOHNSON COUNTY OVER THE NEXT HOUR
AND A HALF.

BOOKBINDER

...PREVIOUS MESOSCALE DISCUSSION...

RECENT RADAR TRENDS SHOW A RAPID UPSWING IN CONVECTION ACROSS
EASTERN KANSAS WITH AN ARCING LINE OF ELEVATED SUPERCELLS TRACKING
ALONG THE NORTHERN EDGE OF THE GREAT PLAINS CAP. THIS MESOSCALE
CONVECTIVE COMPLEX IS BEING FED BY A MODEST 30 KNOT LOW LEVEL
JET...AND DEEP LAYER SHEAR REMAINS MORE THAN SUPPORTIVE OF
SUPERCELLS. 12Z KTOP SOUNDING SHOWED NEAR DRY ADIABATIC LAPSE RATES
IN THE 750-500MB LAYER COINCIDING WITH THE HAIL GROWTH REGION.
THUS...THE PRIMARY THREAT WITH THIS ACTIVITY WILL REMAIN LARGE AND
DESTRUCTIVE HAIL...WITH THE CAPABILITY FOR STONES LARGER THAN
BASEBALL SIZE.

IN ADDITION...AS THE INFLOW AIRMASS TO THE SOUTH OF THIS ACTIVITY
CONTINUES TO DESTABILIZE QUICKLY DUE TO STRONG INSOLATION AND INFLUX
OF NEAR 70F DEWPOINTS...THIS ACTIVITY MAY BECOME ROOTED IN THE
BOUNDARY LAYER OVER THE NEXT COUPLE OF HOURS /IF NOT SOONER/. GIVEN
THE IMPRESSIVE LOW LEVEL SHEAR AVAILABLE...THIS MAY RESULT IN AN
ADDITIONAL DAMAGING WIND AND ISOLATED TORNADO THREAT.

STORM MOTION WILL BE LARGELY DICTATED BY THE NATURE OF THE
STORMS...AS WELL AS ANY MODIFICATION OF THE INSTABILITY GRADIENT.
SUPERCELLS WILL TEND TO TRACK TOWARD THE SOUTHEAST...WITH
NON-ROTATING STORMS AND LEFT SPLITS GENERALLY OFFERING AN EAST OR
EAST-NORTHEAST MOTION.

PRIMARY THREAT AREA /GENERALLY AFTER 16Z/ WILL BE FOCUSED ALONG THE
SOUTHERN END OF THE KC METRO AND POINTS SOUTHWARD. IN ADDITION TO
THE VARIOUS AFOREMENTIONED SEVERE WEATHER THREATS...TRAINING HP
SUPERCELLS ALONG THERE CURRENT TRACK COULD EASILY PRODUCE 2-4 INCHES
OF RAIN IN VERY SHORT ORDER RESULTING IN FLASH FLOODING.

BOOKBINDER

&&

.AVIATION...

SCATTERED SHOWERS EXPECTED AT THE TAF SITES THIS MORNING.
INSTABILITY AND FORCING MAXIMIZED BY LATE MORNING AND EARLY
AFTERNOON...SO HAVE INCLUDED TEMPO GROUP FOR SCATTERED
THUNDERSTORMS. OTHERWISE VFR CONDITIONS EXPECTED THROUGH THE TAF
PERIOD.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Jun 2, 5:58 AM CDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
558 AM CDT MON JUN 2 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-031100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
558 AM CDT MON JUN 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

AN AREA OF THUNDERSTORMS ONGOING OVER PORTIONS OF NORTHERN KANSAS AND
SOUTH CENTRAL NEBRASKA WILL PUSH INTO NORTHEASTERN KANSAS AND
NORTHERN MISSOURI BY MID MORNING. SMALL HAIL...GUSTY WINDS AND
LOCALIZED HEAVY RAIN MAY BE POSSIBLE WITH THIS ACTIVITY.

AN ADDITIONAL CHANCE FOR SCATTERED STRONG TO POSSIBLY SEVERE
THUNDERSTORMS WILL PERSIST THROUGHOUT THE LATE MORNING AND AFTERNOON
HOURS OVER MUCH OF THE OUTLOOK AREA...AND THROUGH MONDAY NIGHT ACROSS
MAINLY NORTHERN MISSOURI. ALTHOUGH THE PRIMARY THREATS ARE LARGE HAIL
AND DAMAGING WINDS MONDAY AFTERNOON AND MONDAY NIGHT...AN ISOLATED
TORNADO CANNOT BE RULED OUT DURING THE AFTERNOON AND EVENING HOURS.
LOCALLY HEAVY RAINFALL MAY BE POSSIBLE ACROSS PORTIONS OF NORTHERN
MISSOURI OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN ACTIVE WEATHER PATTERN WILL CONTINUE FOR MUCH OF THE UPCOMING
WEEK...WITH THUNDERSTORM CHANCES NEARLY EVERY DAY. THERE WILL BE A
SLIGHT CHANCE OF SEVERE WEATHER LATE TUESDAY AFTERNOON AND EVENING
ACROSS PORTIONS OF NORTH CENTRAL MISSOURI AS A STALLED BOUNDARY
REMAINS IN THE AREA. HOWEVER...UNCERTAINTY REMAINS AS TO THE LOCATION
OF THIS BOUNDARY AND WHETHER A LARGE LAYER OF WARM AIR ALOFT CAN SUPPRESS
THIS POSSIBLE THUNDERSTORM DEVELOPMENT.

THUNDERSTORMS WILL ALSO BE POSSIBLE LATE WEDNESDAY NIGHT THROUGH
FRIDAY MORNING ACROSS THE REGION...WITH AN INCREASED POTENTIAL FOR
SEVERE WEATHER THURSDAY NIGHT. UNCERTAINTY STILL REMAINS AS TO THE
EXACT LOCATIONS AND TIMING OF SEVERE WEATHER...THEREFORE EMERGENCY
MANAGERS AND ALL OTHER INTERESTED PARTIES ARE URGED TO CONTINUE TO
MONITOR FOR THE LATEST FORECAST UPDATES.

GIVEN THE POTENTIAL FOR REPEATED EPISODES OF THUNDERSTORMS WITH HEAVY
RAINFALL THIS WEEK...FLOODING OF RIVERS AND STREAMS MAY BECOME A CONCERN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS MORNING ACROSS THE ENTIRE
OUTLOOK AREA...AND THROUGH THE OVERNIGHT HOURS IN NORTHERN MISSOURI.

DUX

In the hours before

Local storm report, Jun 2, 11:20 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1120 AM CDT MON JUN 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 AM     HAIL             MOUND CITY              40.14N 95.23W
06/02/2008  E1.75 INCH       HOLT               MO   EMERGENCY MNGR

            LINN COUNTY KS EMERGENCY MANAGER REPORTED GOLF BALL SIZE
            HAIL 2 MILES NORTH OF STATE HIGHWAY 31

&&

MSINGER
Local storm report, Jun 2, 11:31 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1131 AM CDT MON JUN 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     HAIL             2 S PRESCOTT            38.03N 94.70W
06/02/2008  E0.75 INCH       LINN               KS   PUBLIC

&&

21
Local storm report, Jun 2, 11:32 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1132 AM CDT MON JUN 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1112 AM     HAIL             2 W MOUND CITY KS       38.14N 94.86W
06/02/2008  E1.00 INCH       LINN               KS   LAW ENFORCEMENT

            GOLF BALL SIZE HAIL REPORTED BY LINN COUNTY SHERIFF 2
            MILES WEST OF MOUND CITY, KANSAS

1118 AM     HAIL             MOUND CITY KS           38.14N 94.82W
06/02/2008  E1.75 INCH       LINN               KS   EMERGENCY MNGR

            LINN COUNTY KS EMERGENCY MANAGER REPORTED GOLF BALL SIZE
            HAIL 2 MILES NORTH OF STATE HIGHWAY 31

&&

MSINGER
Local storm report, Jun 2, 11:36 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1136 AM CDT MON JUN 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1134 AM     HAIL             2 S PRESCOTT            38.03N 94.70W
06/02/2008  E1.75 INCH       LINN               KS   PUBLIC

&&

21
Local storm report, Jun 2, 11:47 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1147 AM CDT MON JUN 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 AM     HAIL             MOUND CITY KS           38.14N 94.82W
06/02/2008  E1.00 INCH       LINN               KS   LAW ENFORCEMENT

            QUARTER SIZE HAIL REPORTED BY LINN COUNTY SHERIFF IN
            MOUND CITY, KS.

&&

MSINGER
Local storm report, Jun 2, 11:49 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1149 AM CDT MON JUN 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1101 AM     HAIL             3 W CENTERVILLE KS      38.22N 95.07W
06/02/2008  M1.00 INCH       LINN               KS   CO-OP OBSERVER

            NICKEL AND QUARTER SIZE HAIL LASTED A COUPLE OF MINUTES.

&&

KBRONIS

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 8:38 PM CDTRiver Flood WarningEAXCooper, Howard25 hr
Jun 2, 9:54 AM CDTFlash Flood WatchEAXBates, Cass6 hr
Jun 2, 11:16 AM CDTSevere Thunderstorm WarningEAXBates44 min
Jun 2, 12:00 PM CDTSevere Thunderstorm WarningEAXBates45 min
Jun 2, 12:36 PM CDTWind AdvisoryEAXBates, Cass, Clay, Jackson, Platte20 min
Jun 2, 12:42 PM CDTSevere Thunderstorm WarningEAXBates, Cass48 min
Jun 2, 12:56 PM CDTHigh Wind WarningEAXBates, Cass, Clay, Jackson3 hr
Jun 2, 1:21 PM CDTSevere Thunderstorm WarningEAXBates, Henry39 min
Jun 2, 10:31 AM CDTSevere Thunderstorm WarningEAXLinn44 min
Jun 2, 11:13 AM CDTSevere Thunderstorm WarningEAXLinn, Miami47 min
Jun 2, 11:29 AM CDTSevere Thunderstorm WarningEAXJohnson, Leavenworth, Wyandotte46 min
Jun 2, 12:07 PM CDTSevere Thunderstorm WarningEAXJohnson, Linn, Miami53 min
Jun 2, 6:05 PM CDTAreal Flood WarningEAXJohnson, Miami3 hr

Nearby

Flash Flood Warnings in Kansas, 2008Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.